Lyell`s syndrome is the second by its severity allergic reaction (after anaphylactic shock), at which the separation and subsequent death of the top layer of skin and poisoning of the body as a consequence of such reaction occurs.
Because of the specific lesion of the skin, the disease is also called acute or toxic epidermal necrolysis. It usually provoked by the administration of a drug for people predisposed to allergic reactions.The disease develops sharply, so that within several hours or days (1-3 days on average) the condition of the patient becomes serious and even life-threatening.
Lyell`s syndrome is a deadly condition and should be treated only in a hospital, since it is characterized not only by dying of the skin but also significant disfunction of all internal organs, which leads to renal failure, bacterial infection, sepsis, gastrointestinal bleeding, hypovolemic shock, therefore- high percentage of death (30 %), requiring rapid life-saving intervention to prevent serious consequences.
Patient Z.B., 1986 y/b., in 21.12.2017 from Department of Intensive Care of NKR Republic Hospital was transferred to Department of Intensive Care of MC Erebouni in an extremely serious condition.
A council was convened, and after an external examination of the patient and carrying out a number of laboratory tests by the allergist-immunologist of MC Erebouni Dr. K.R. Jamalyan, MD the patient was diagnosed with Lyell's Syndrome.
Infusion and hormone therapy were prescribed and carried out.
Both doctors and, undoubtedly, the patient himself were very glad for the significant improvement. Medicine conquered such a severe pathology as Lyell's Syndrome. Now the patient is under supervision of the doctors and is going to be discharged.